×

zbMATH — the first resource for mathematics

Strong convergence of split-step backward Euler method for stochastic differential equations with non-smooth drift. (English) Zbl 1246.65010
Under less restrictive assumptions on the drift coefficient \(f\) than is customary, the split-step backward Euler method is shown to converge strongly with order \(1/2\) to the solution of the Ito stochastic differential equation \[ dX(t)= f(t,X(t))\,dt+ g(t,X(r))\,dW(t),\quad 0\leq t\leq T,\quad X(0)= X_0. \] Numerical results are presented that verify that this accuracy is achieved for three examples. Also under even less restrictive assumptions on \(f\) , order \(1/4\) strong convergence to the solution is proved.

MSC:
65C30 Numerical solutions to stochastic differential and integral equations
60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
60H35 Computational methods for stochastic equations (aspects of stochastic analysis)
34F05 Ordinary differential equations and systems with randomness
65L05 Numerical methods for initial value problems
65L20 Stability and convergence of numerical methods for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Kloeden, P.E.; Platen, E., The numerical solution of stochastic differential equations, (1992), Springer-Verlag Berlin · Zbl 0925.65261
[2] Øksendal, B., Stochastic differential equations, an introduction with applications, (2003), Springer-Verlag Berlin · Zbl 1025.60026
[3] Brockwell, P.J., Threshold ARMA processes in continuous time, (), 170-181 · Zbl 0797.62072
[4] Stewart, D.E., Rigid-body dynamics with friction and impact, SIAM review, 42, 3-39, (2000) · Zbl 0962.70010
[5] Champagnat, N., Large deviations for singular and degenerate diffusion models in adaptive evolution, Markov processes and related fields, 15, 289-342, (2009) · Zbl 1189.60055
[6] L. Yan, Convergence of the Euler scheme for stochastic differential equations with irregular coefficients, Ph.D. Thesis, Purdue University, 2000.
[7] Korostelev, A.P.; Leonov, S.L., Action functional for diffusions in discontinuous media, Probability theory and related fields, 94, 317-333, (1992) · Zbl 0767.60023
[8] Mel’nikov, A.V., Stochastic differential equations: singularity of coefficients, regression models, and stochastic approximation, Russian mathematical surveys, 51, 819-909, (1996) · Zbl 0962.60041
[9] Conway, E.D., The Cauchy problem for degenerate parabolic equations with discontinuous drift, Transactions of the American mathematical society, 179, 239-249, (1973) · Zbl 0271.35036
[10] Cortes, J., Discontinuous dynamical systems, IEEE control systems magazine, 28, 36-73, (2008) · Zbl 1395.34023
[11] Conway, E.D., Stochastic equations with discontinuous drift, Transactions of the American mathematical society, 157, 235-245, (1971) · Zbl 0276.60058
[12] Conway, E.D., Stochastic equations with discontinuous drift II, Indiana university journal of mathematics, 22, 91-99, (1972) · Zbl 0243.60036
[13] Filippov, A.F., Differential equations with discontinuous right-hand side, American mathematical society translations, 2, 199-231, (1960) · Zbl 0148.33002
[14] Krylov, N.V., A simple proof of the existence of a solution of itô’s equation with monotone coefficients, Theory of probability and its applications, 3, 583-587, (1990) · Zbl 0735.60061
[15] Halidias, N.; Kloeden, P.E., A note on the euler – maruyama scheme for stochastic differential equations with a discontinuous monotone drift coefficient, BIT numerical mathematics, 48, 51-59, (2008) · Zbl 1136.65008
[16] Krylov, N.V.; Röckner, M., Strong solution of stochastic differential equations with singular time dependent drifts, Probability theory and related fields, 131, 154-296, (2005) · Zbl 1072.60050
[17] Zhang, X., Strong solutions of SDEs with singular drift and Sobolev diffusion coefficients, Stochastic processes and their applications, 115, 1805-1818, (2005) · Zbl 1078.60045
[18] Zangeneh, B.Z., Semilinear stochastic evolution equations with monotone nonlinearities, Stochastics: an international journal of probability and stochastic processes, 3, 129-174, (1995) · Zbl 0854.60060
[19] Bahlali, K., Flows of homeomorphisms of stochastic differential equations with measurable drift, Stochastics and stochastics reports, 67, 53-82, (1999) · Zbl 0937.60059
[20] Chan, K.S.; Stramer, O., Weak consistency of the Euler method for numerically solving stochastic differential equations with discontinuous coefficients, Stochastic processes and their applications, 76, 33-44, (1998) · Zbl 0934.60052
[21] Engelbert, H.J.; Schmidt, W., On one-dimensional stochastic differential equations with generalized drift, (), 143-155 · Zbl 0545.60060
[22] Gyöngy, I.; Millet, A., Rate of convergence of implicit approximations for stochastic evolution equations, (), 281-310 · Zbl 1126.60054
[23] Mishura, Y.S.; Posashkova, S.V., The rate of convergence of the Euler scheme to the solution of stochastic differential equations with nonhomogeneous coefficients and non-Lipschitz diffusion, Random operators and stochastic equations, 19, 63-89, (2011) · Zbl 1280.60041
[24] Veretennikov, A.Ju., On the strong solutions of stochastic differential equations, Theory of probability and its applications, 24, 354-366, (1979) · Zbl 0434.60064
[25] Zvonkin, A.K., A transformation of the phase space of a diffusion process that removes the drift, Sbornik: mathematics, 93, 135, (1974)
[26] Higham, D.J.; Mao, X.; Stuart, A.M., Strong convergence of Euler-type methods for nonlinear stochastic differential equations, SIAM journal on numerical analysis, 40, 1041-1063, (2002) · Zbl 1026.65003
[27] Hu, Y., Semi-implicit euler – maruyama scheme for stiff stochastic equations, (), 183-202 · Zbl 0848.60057
[28] Halidias, N.; Kloeden, P.E., A note on strong solutions of stochastic differential equations with a discontinuous drift coefficient, Journal of applied mathematics and stochastic analysis, 1-6, (2006) · Zbl 1118.60051
[29] Gyöngy, I., A note on euler’s approximations, Potential analysis, 8, 205-216, (1998) · Zbl 0946.60059
[30] Karatzas, I.; Shreve, S.E., Brownian motion and stochastic calculus, (1991), Springer-Verlag Berlin · Zbl 0734.60060
[31] Guillerme, J., Intermediate value theorems and fixed point theorems for semi-continuous functions in product spaces, Proceedings of the American mathematical society, 123, 2119-2122, (1995) · Zbl 0835.47041
[32] L. Szpruch, X. Mao, Strong convergence of numerical methods for nonlinear stochastic differential equations under monotone conditions, University of Strathclyde Mathematics and Statistics Research Report, 2010.
[33] Mao, X., ()
[34] F. Lempio, Euler’s method revisited, in: Proceedings of Steklov Institute of Mathematics, Moscow, vol. 211, 1995, pp. 473-494. · Zbl 0872.65075
[35] Zhang, X., Stochastic flows and bismut formula for stochastic Hamiltonian systems, Stochastic processes and their applications, 120, 1929-1949, (2010) · Zbl 1200.60049
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.